MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ULTIPAQ - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ULTIPAQ - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CFS10020830
Medical Device Problem Codes Stretched (1601); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6) mfg name - codman & shurtleff, inc.Dba depuy synthes products, inc.This complaint met mdr reporting criterial on (b)(4) 2017 when during product analysis, the coil was found to be bent.Patient age, gender, weight and medical history were unknown.Conclusion: lot s11705 was returned with its inner pouch.Labeling on the inner pouch matches the product documented in the complaint.The device does not have its introducer.The embolic coil is tangled around the device positioning unit (dpu).There are kinks in the dpu core wire approximately 116 cm and 127 cm from the proximal end.The dpu core wire has a series of bends in the range of approximately 19 cm to 40 cm from the proximal end.The ball tip is intact.The embolic coil is stretched.The articulating joint and resistance heating (rh) coil are damaged.Advancement cannot be tested because the device does not have its introducer.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that there was resistance or friction during advancement cannot be confirmed because the device was returned without its introducer.The kinks and bends in the dpu core wire, stretched embolic coil, and damaged articulating joint and rh coil are all indicative that excessive force was applied to the device.Without the device¿s introducer, no further conclusions can be drawn regarding the cause of the reported resistance.There is no current safety signals identified related to the reported events based on review of complaint histories for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, two ultipaq coils ((b)(4)and (b)(4)) could not be introduced into the excelsior sl-10 microcatheter.During analysis, lot s11458 was found to be kinked and lot s11705 was stretched.There was a "bouncy resistance".Other coils and the microwire went through the microcatheter without any problems.The procedure was completed with a same/like product using the same microcatheter.A continuous flush had been maintained through the microcatheter and neither the microcatheter no the ultipaq coils appeared damaged.The coils were still attached to the dpu when removed from the patient.There was no patient injury; however, there was a 10 minute delay due to the event.

Brand Name
ULTIPAQ - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
rue girardet 29
le locle jura
SZ 
MDR Report Key7062315
Report Number3013875781-2017-00037
Device Sequence Number13792486
Product Code HCG
UDI-Device Identifier00878528000150
UDI-Public(01)00878528000150(17)210831(10)S11705
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K022420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 09/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Catalogue NumberCFS10020830
Device Lot NumberS11705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2017
Initial Report FDA Received Date11/27/2017
Patient Sequence Number1